Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Viewing AF-algebras as graph algebras

Author: D. Drinen
Journal: Proc. Amer. Math. Soc. 128 (2000), 1991-2000
MSC (1991): Primary 46L05; Secondary 22A22
Published electronically: November 1, 1999
MathSciNet review: 1657723
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Every AF-algebra $A$ arises as the $C^*$-algebra of a locally finite pointed directed graph in the sense of Kumjian, Pask, Raeburn, and Renault. For AF-algebras, the diagonal subalgebra defined by Stratila and Voiculescu is consistent with Kumjian's notion of diagonal, and the groupoid arising from a well-chosen Bratteli diagram for $A$ coincides with Kumjian's twist groupoid constructed from a diagonal of $A$.

References [Enhancements On Off] (What's this?)

  • 1. C. Anantharaman-Delaroche and J. Renault, Amenable groupoids, Mem. Amer. Math. Soc., (to appear).
  • 2. O. Bratteli, Inductive limits of finite dimensional ${C}^*$-algebras, Trans. Amer. Math. Soc. 171 (1972), 195-234. MR 47:844
  • 3. E. Effros, Dimensions and ${C}^*$-algebras, CBMS Regional Conf. Ser. in Math. no. 46, American Mathematical Society, Providence, RI, 1980. MR 84k:46042
  • 4. A. Kumjian, On ${C}^*$-diagonals, Can. J. Math. 38 (1986), 969-1008. MR 88a:46060
  • 5. A. Kumjian, D. Pask, and I. Raeburn, Cuntz-Krieger algebras of directed graphs, Pacific J. Math. 184 (1998), 161-174. CMP 98:13
  • 6. A. Kumjian, D. Pask, I. Raeburn, and J. Renault, Graphs, groupoids, and Cuntz-Krieger algebras, J. Funct. Anal. 144 (1997), 505-541. MR 98g:46083
  • 7. S.C. Power, Limit algebras, Pitman Research Notes in Mathematics, vol. 278, Longman Scientific and Technical, London, 1992. MR 94g:46001
  • 8. J. N. Renault, A groupoid approach to ${C}^*$-algebras, Lecture Notes in Math., no. 793, Springer-Verlag, New York, 1980. MR 92h:46075
  • 9. S. Str[??]atil[??]a and D. Voiculescu, Representations of AF-algebras and of the group ${U}(\infty)$, Lecture Notes in Math., no. 486, Springer, New York, 1975. MR 56:16391

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46L05, 22A22

Retrieve articles in all journals with MSC (1991): 46L05, 22A22

Additional Information

D. Drinen
Affiliation: Department of Mathematics, Arizona State University, Tempe, Arizona 85287

Received by editor(s): March 23, 1998
Received by editor(s) in revised form: August 18, 1998
Published electronically: November 1, 1999
Communicated by: David R. Larson
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society